MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, explanted iol with reason unhappy with vision.Clinical reason for the explant was stated leading haptic was broken.The iol was replaced with unspecified lens approximately two months after initial procedure.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The account indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.It was indicated the original lens was implanted (b)(6) 2025; the broken haptic was noted (b)(6) 2025.No issues were reported at the time of implantation.The root cause for the reported broken haptic may be related to a failure to follow the ifu (instructions for use).The viscoelastic indicated is not qualified for the lens/company cartridge combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The root cause for the reported visual issue could not be determined.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company lens (1.50cyl), 18.0 diopter (add power +2.17/+3.25) lens was replaced with a non-toric company lens, 19.0 diopter (add power +217/+3.25) lens.Due to the exchange of a toric lens to a non-toric lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.Information indicated the patient still complained of vision issues after the exchange.A yag (yttrium aluminum garnet) was performed (b)(6) 2025.No additional complaints noted from the patient after the yag.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in 3.A., b.5., b.6.And d.10.Additional information was provided in h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating patient continues to complain vision is not great- yag was scheduled.There was no further impact to the patient.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22873294
Report Number1119421-2025-02307
Device Sequence Number12213113
Product Code MJP
UDI-Device Identifier00380652457347
UDI-Public(01)00380652457347(17)280103(11)240105(10)15775888
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.180
Device Lot Number15775888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/17/2025
10/10/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/10/2025
11/04/2025
Date Device Manufactured01/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH II FORCEPS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale